Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rrrzhang

Accutane Initial Breakouts

Recommended Posts

Hello everyone. This is my 21st day on Accutane with 40mg per day. I have been experiencing the worst break out in my life. The initial break out started at the end of the first week, it lasted for one and a half week, and just when I expected it to clear up, the second round of IB kicked in. My face right now is covered with cysts and white heads( sorry if my pics are disturbing). I have also noticed some tiny white spot on my face which was never there before Accutane. Those spots eventually become white head or cysts. I have never noticed any white spots on my fave prior to Accutane. This is really confusing since I still have like 15 white spots which are not yet cysts on my cheeks. If they all become cysts in the end, I can't even imagine. I wonder if anyone has the same experience as mine? How long did your IB clear up? Does going up to a higher dose help?post-441871-0-98694900-1419316625_thumb.post-441871-0-98694900-1419316625_thumb.post-441871-0-98694900-1419316625_thumb.post-441871-0-99793300-1419317025_thumb.post-441871-0-99793300-1419317025_thumb.post-441871-0-98694900-1419316625_thumb.post-441871-0-99793300-1419317025_thumb.

Link to comment
Share on other sites

Hi rrrzhang,

First of all, and I know "good" and "bad" are entirely subjective, but in my opinion your acne really is not that bad.

Are you taking accutane for acne on your face or body acne?

The spots you are having now will definitely not all become cysts. To be honest, I can not even see any cysts on your face, I see "just" spots.

The initial breakout sucks, I know, I am going through it right now as well. And I don't know how long it will take either. Try to see it as a purging mechanisms. Ones it is out, it is out, to never come back again.

From the literature I've read, dosing up might cause another breakout. And on it's own, an initial breakout is not a reason to up the dose.

Hope this helps. In a few months it will all be over.

Link to comment
Share on other sites

Mine started around my 35th day (it was pretty bad, looked similar to yours) and took about 2-3 weeks to start turning around. When my dose was increased and the 8 week mark, I broke out pretty badly again- though not quite as badly as the first time. It took about 4 months in for me to see real clarity. I didn't become fully clear until about 6 weeks after I stopped the medication, and I've been clear since (I stopped in July after 4 months on 60mg and 2 months on 40).

Link to comment
Share on other sites

First round I didn't get a severe IB but I got the white spots you are mentioning. It happens because your skin is purging everything to the surface. They never became bigger and eventually went away within about 2-3 weeks.

Second round I got an IB in the first week that was quite bad. Lasted 2 weeks. When I increased my dosage I got another IB which took 2 weeks to clear.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×